MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G48294
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E3: occupation: unknown; health professional = unknown.G4: pma/510(k) #: exempt.H3: not returned to manufacturer.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the basket of 'ngage nitinol stone extractor' broke during an unspecified procedure.The basket had been opened once and used to remove a stone.Then it broke and would not close.As reported, the basket stopped working outside of the patient.The procedure was completed using another basket.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation it was reported that the basket of 'ngage nitinol stone extractor' broke during an unspecified procedure.The basket had been opened once and used to remove a stone.Then it broke and would not close.As reported, the basket stopped working outside of the patient.The procedure was completed using another basket.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), quality control (qc) procedures, manufacturing instructions (mi), and instructions for use (ifu) were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no related non-conformances that could have contributed to the reported failure mode.A complaint history database search showed no other related complaints associated with the failure mode for the complaint device lot.Because there were no related non-conformances, adequate inspection activities had been established, there was objective evidence that the dhr was fully executed, and no other lot related complaints had been received from the field, it was concluded that there was no evidence that nonconforming product exists in house or in field.Cook also reviewed product labeling.The ifu packaged with the device contains the following in relation to the reported failure mode: suggested handling instructions for extractors and forceps: important: excessive force could damage device.Based on the available information, no product returned, and the results of the investigation, cook has concluded that the nature and cause of the issue could not be determined.There are multiple possible causes for the reported issue of the basket not opening and closing properly.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.Lastly, an mdr guidance for manufacturers issued in 1997 stated that once a malfunction has caused or contributed to a death or serious injury, a presumption that the malfunction is likely to cause or contribute to a death or serious injury has been established.This presumption will continue until either the malfunction has caused or contributed to no further deaths or serious injuries for two years, or the manufacturer can show through valid data that the likelihood of another death or serious injury as a result of the malfunction is remote.A validated and detailed search of cook¿s complaint handling software revealed that there have been no deaths or serious injuries per 21 cfr part 803.3, due to the ngage nitinol stone extractor basket failing to open or close, from 01jan2022 through 11aug2025.Therefore, cook will cease malfunction reporting for events where the ngage nitinol stone extractor basket failed to open or close.The recurrence of a serious injury or death for the same malfunction will trigger the resumption of mandatory reporting, per 21 cfr part 803.50.As such, this event no longer meets the set criteria for a reportable event; no further reports regarding this event will be submitted.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21413771
Report Number1820334-2025-00146
Device Sequence Number8214502
Product Code FFL
UDI-Device Identifier00827002482944
UDI-Public(01)00827002482944(17)270923(10)16259611
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48294
Device Catalogue NumberNGE-017115
Device Lot Number16259611
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2025
Supplement Date Received by Manufacturer07/17/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown